MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ7554
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catalog number identified has not been cleared in the us, but is similar to the conquest pta dilatation balloon products that are cleared in the us.The 510 k number and pro code for the conquest pta dilatation balloon products are identified in common name and product code and 510(k) number.Accordingly, this event has been determined to be mdr reportable.No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at the distal portion of the lesion after a few inflation/deflation attempts.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One conquest pta catheter was returned for evaluation.The visual evaluation noted peeled pebax and a round hole in the distal tip.During functional testing an attempt to inflate the balloon noted a longitudinal rupture.Therefore, the investigation is confirmed for peeled and rupture.The definitive root cause for the identified rupture or peeled pebax could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The catalog number identified in section has not been cleared in the us, but is similar to the conquest pta dilatation balloon products that are cleared in the us.The 510k number and pro code for the conquest pta dilatation balloon products are identified.Accordingly, this event has been determined to be mdr reportable.(expiry date: 03/2019).
 
Event or Problem Description

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7543251
Report Number2020394-2018-00724
Device Sequence Number1224356
Product Code DQY
UDI-Device Identifier00801741062834
UDI-Public(01)00801741062834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7554
Device Catalogue NumberCQ7554J
Device Lot NumberREAQ1466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1